Anyone experienced blood pressure going up taking Losartan HCTZ, and dropping when you miss a dose?
Question posted by dehalljr on 16 Sep 2011
Last updated on 11 November 2011 by tom-r
My blood pressure has gone up since I started losartan. I was on enalapril for several years and my BP was rarely over 135/85. I switched doctors and my new doc thought I could lower it more on losartan. Before switching, though, I was put on Bystolic 5 mg/day for premature ventricular contractions, and took no other BP med for 3 weeks, just to see how I adjusted to the Bystolic. My BP stayed about the same, then I started on the losartan 100 mg 1x per day three days ago. For three days now, my BP has varied from 145/88 to 155/95.
I don't know if the losartan caused it to go up, or if it would have gone up on its own because I quit the enalapril, and the losartan just hasn't kicked in yet. I read somewhere (I can't find the reference now) that it takes one week to get the optimum results from losartan, and it can take 3 to 4 weeks in some people, so I suspect it would have been elevated even if I hadn't started on losartan. I'll monitor my BP over the weekend. As long as it doesn't get any higher, I'll give it a full week. If it's still high, I'll contact my doctor and see what's going on.
This is interesting as the losartan/hydrochlorothiazide should bring your blood pressure down. This medicine is obviously not working for you. I suggest you see your doctor, if you haven't done so already, and discuss other options.
- Losartan uses and safety info
- Losartan information for Healthcare Professionals (includes dosage details)
- Side effects of Losartan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.